Alert archive / Michigan / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Detroit, MI

August 14, 2015Bay County, Tuscola County, Michigan

NWS Detroit, MI issued this flash flood warning at Aug 14, 2015, 6:05 PM EDT for Bay County, Tuscola County, Michigan. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 6:05 PM EDT (22:05 UTC)
Expired
Aug 14, 2015, 8:30 PM EDT
In force
2 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

Counties Bay County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 114 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WGUS53 KDTX 142205
FFWDTX
MIC017-157-150030-
/O.NEW.KDTX.FF.W.0003.150814T2205Z-150815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
605 PM EDT FRI AUG 14 2015

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BAY COUNTY IN SOUTHEASTERN MICHIGAN...
  CENTRAL TUSCOLA COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 830 PM EDT
    
* AT 603 PM EDT...DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF 
  RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS POSSIBLE FROM 
  THESE STORMS..

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BAY CITY...CARO...AUBURN...PINCONNING...AKRON...KAWKAWLIN...
  ESSEXVILLE...BENTLEY...FAIRGROVE...UNIONVILLE...QUANICASSEE...
  LINWOOD...MUNGER...MOUNT FOREST...ELLINGTON...WILMOT...GILFORD...
  WISNER...COLWOOD AND COLLING.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4391 8404 4391 8393 4375 8396 4367 8391
      4362 8374 4359 8369 4366 8353 4362 8320
      4343 8314 4350 8382 4352 8382 4352 8404
      4357 8405 4357 8416 4400 8416 4400 8405

$$
3 follow-up statements
748 
WGUS73 KDTX 142237
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
637 PM EDT FRI AUG 14 2015

MIC017-157-150030-
/O.CON.KDTX.FF.W.0003.000000T0000Z-150815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAY MI-TUSCOLA MI-
637 PM EDT FRI AUG 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR BAY
AND CENTRAL TUSCOLA COUNTIES...

AT 635 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY 
FALLEN. FLASH FLOODING IS POSSIBLE WITH THESE STORMS THROUGH 830 PM 
AS THUNDERSTORMS CONTINUE TO MOVE OVER THE SAME AREAS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BAY CITY...CARO...AUBURN...PINCONNING...AKRON...KAWKAWLIN...
ESSEXVILLE...BENTLEY...FAIRGROVE...UNIONVILLE...QUANICASSEE...
LINWOOD...MUNGER...MOUNT FOREST...ELLINGTON...WILMOT...GILFORD...
WISNER...COLWOOD AND COLLING.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4391 8404 4391 8393 4375 8396 4367 8391
      4359 8369 4366 8353 4362 8320 4343 8314
      4350 8382 4352 8382 4352 8404 4357 8405
      4357 8416 4400 8416 4400 8405

$$

WAG
650 
WGUS73 KDTX 142301
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
701 PM EDT FRI AUG 14 2015

MIC017-157-150030-
/O.CON.KDTX.FF.W.0003.000000T0000Z-150815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAY MI-TUSCOLA MI-
701 PM EDT FRI AUG 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR BAY
AND CENTRAL TUSCOLA COUNTIES...

AT 658 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY 
FALLEN. FLASH FLOODING CONTINUES TO BE POSSIBLE AS ADDITIONAL 
THUNDERSTORMS UPSTREAM MOVE ACROSS BAY COUNTY.  THE HEAVIEST RAIN 
HAS SUBSIDED IN TUSCOLA COUNTY BUT FLOODING REMAINS POSSIBLE FROM 
THE RAINFALL EARLIER THIS EVENING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BAY CITY...CARO...AUBURN...PINCONNING...AKRON...KAWKAWLIN...
ESSEXVILLE...BENTLEY...FAIRGROVE...UNIONVILLE...QUANICASSEE...
LINWOOD...MUNGER...MOUNT FOREST...ELLINGTON...WILMOT...GILFORD...
WISNER...COLWOOD AND COLLING.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4391 8404 4391 8393 4375 8396 4367 8391
      4359 8369 4366 8353 4362 8320 4343 8314
      4350 8382 4352 8382 4352 8404 4357 8405
      4357 8416 4400 8416 4400 8405

$$

WAG
067 
WGUS73 KDTX 142345
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
745 PM EDT FRI AUG 14 2015

MIC017-157-142353-
/O.CAN.KDTX.FF.W.0003.000000T0000Z-150815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAY MI-TUSCOLA MI-
745 PM EDT FRI AUG 14 2015

...THE FLASH FLOOD WARNING FOR BAY AND CENTRAL TUSCOLA COUNTIES IS
CANCELLED...

THE HEAVIEST RAIN HAS SUBSIDED AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT.  THERE WILL BE SOME CONTINUING RAIN AND POSSIBLY A 
THUNDERSTORM OR TWO OVER THE REST OF THE EVENING. BUT... ADDITIONAL 
RAINFALL IS EXPECTED TO BE LESS THAN ONE HALF INCH. 

LAT...LON 4391 8404 4391 8393 4375 8396 4367 8391
      4359 8369 4366 8353 4362 8320 4343 8314
      4350 8382 4352 8382 4352 8404 4357 8405
      4357 8416 4400 8416 4400 8405

$$

WAG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:52 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 14, 3:52 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 PM EDT FRI AUG 14 2015

.SHORT TERM...THIS EVENING AND TONIGHT

DEWPOINTS RANGING FROM THE MID 60S TO THE MID 70S AND INCREASING
INSOLATION HAVE AIDED STRONG DESTABILIZATION EVIDENT IN RAP
MESOANALYSIS AND 18Z APX SOUNDING OF AROUND 3000 J/KG THIS AFTERNOON
OVER PORTIONS OF CENTRAL LOWER MI. SCATTERED STRONG PULSE
THUNDERSTORMS HAVE DEVELOPED WITH INCREASING MID-LEVEL ASCENT, AND
THIS ACTIVITY WILL GRADUALLY SPREAD FROM NW TO SE INTO THE CWA OVER
THE NEXT SEVERAL HOURS. INCREASINGLY WELL-MIXED BOUNDARY LAYER AND
RESPECTABLE CAPE DENSITY WILL CONTINUE TO SUPPORT AT LEAST A
MARGINAL SEVERE HAIL/WIND THREAT UNTIL STORMS WEAKEN WITH THE ONSET
OF NOCTURNAL COOLING. LACK OF ANY APPRECIABLE SHEAR WILL GREATLY
LIMIT INTENSITY AND COVERAGE OF SEVERE POTENTIAL.

HEIGHT RISES GET UNDERWAY IN EARNEST THIS EVENING AS HIGH AMPLITUDE
RIDGE OVER THE CENTRAL CONUS FOLDS EAST. CAPPING WILL TAKE OVER FROM
WEST TO EAST AFTER ABOUT 03Z. NWP INDICATE LITTLE TO NO CONVECTIVE
POTENTIAL OVERNIGHT PER QPF OUTPUT. HOWEVER, STRONGER COMPACT
SHORTWAVE OVER THE STRAITS AT 19Z THIS AFTN RAISES SOME CONCERN AS
LAPSE RATES WILL REMAIN STEEP THROUGH THE OVERNIGHT PERIOD.
CERTAINLY PLAUSIBLE TO SEE A ROUND OF ELEVATED CONVECTION OVER THE
ONTARIO PENINSULA AND FAR EAST CWA AFTER 06Z AS THIS WAVE PROPAGATES
SOUTH ALONG THE ERN PERIPHERY OF THE BUILDING RIDGE. ATTM, BEST
FORCING LOOKS TO REMAIN MAINLY EAST, BUT POTENTIAL DOES EXIST FOR AN
INTRODUCTION OF POPS FOR THE EASTERN THIRD OF THE CWA OVERNIGHT.

&&

.LONG TERM...SATURDAY THROUGH THURSDAY

A SFC FRONT DROPPING SOUTH THROUGH THE STATE TODAY WILL STALL OVER
EXTREME SOUTHERN MI ON SATURDAY. THOUGH THE FRONT WILL BE LOSING ITS
CHARACTERISTICS AS IT RUNS UP AGAINST RIDGE TO THE SOUTH...A WEAK
SFC TROUGH WILL REMAIN OVER SOUTHERN LOWER MI. A MID LEVEL FEATURE
DROPPING SOUTHEAST OVERNIGHT IS PROGGED TO BE SOUTH OF THE MI BORDER
BY MORNING BUT ANY SPEED/TRACK ADJUSTMENTS. MAY KEEP IT IN PLAY FOR
THE EARLY PART OF THE DAY. THIS COULD OCCUR AS MID LEVEL RIDGE TO
THE WEST FOLDS OVER INTO THE GREAT LAKES THROUGH THE DAY. THIS WOULD
CAUSE FEATURES TO PIVOT OVER SE MI GIVING THEM A LONGER RESIDENCE
TIME. THIS COULD BE A PROBLEM WITH THE AMOUNT OF INSTABILITY WE WILL
HAVE IN PLACE ONCE AGAIN. WITH TEMPS NEAR 90 AND DEWPOINTS VERY
HEALTHY IN THE UPPER 60S...MODELS ARE ADVERTISING SB CAPE VALUES TO
QUICKLY RAMP UP TO 2000+ J/KG. FLOW WILL STILL BE AN ISSUE AS IT IS
TODAY. MODEL SOUNDINGS SHOW WINDS UNDER 20 KNOTS FROM THE SFC UP TO
500MB. THIS WOULD AGAIN CAUSE SLOW MOVING PULSE TYPE CELLS TO
DEVELOP WITH GOOD DOWNDRAFT POTENTIAL...DRYING MIDLEVELS FROM THE
RIDGE FOLDING OVERHEAD...AND LARGE HAIL. BESIDES THE BUILDING
RIDGE...LACK OF SFC FORCING WILL BE ANOTHER POSSIBLE HINDRANCE IN
CONVECTIVE POTENTIAL. AS WE ARE SEEING TODAY THOUGH...ANY LAKE
BREEZE...LINGERING OUTFLOW BOUNDARY...OR DIFFERENTIAL HEATING
BOUNDARY WILL LIKELY BE ENOUGH TO GET A STORM GOING. A FEW STORMS
COULD BE STRONG TO SEVERE STORMS. HEAVY RAIN WILL ALSO BE POSSIBLE
WITH ANY STORM AS PWATS HOVER AROUND 1.5 INCHES. SO WILL KEEP THE
CHANCE POPS GOING FOR LOCATIONS GENERALLY SOUTH OF I69...ENDING IN
THE EVENING WITH THE LOSS OF THE DIURNAL CYCLE.

SUNDAY WILL BE ANOTHER WARM DAY...LIKELY THE WARMEST OF THE WEEKEND.
WITH THE MID LEVEL RIDGE AXIS RIGHT OVER THE STATE...500MB HEIGHTS
INCREASING TO AROUND 591DAM...WESTERLY WAA REGIME AND MOSTLY SUNNY
SKIES WILL ALLOW TEMPS TO MAKE A RUN INTO THE LOW 90S FOR MANY
LOCATIONS. THE NEXT COLD FRONT WILL SLOWLY WORK INTO THE NORTHERN
GREAT LAKES SUNDAY NIGHT...POSSIBLY REACHING NORTHERN HURON BY
MONDAY MORNING.

A FAIRLY ACTIVE EXTENDED PERIOD IS IN STORE FOR NEXT WEEK. RAIN
SHOWERS AND THUNDERSTORMS ARE FORECASTED TO CONTINUE TUESDAY AS A
WARM FRONT ADVANCES OVER THE GREAT LAKES REGION. THE COLD FRONT WILL
THEN PUSH THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY MORNING.
AT THIS TIME MODEL AGREEMENT IS QUITE LOW ON THE TRACK AND INTENSITY
OF THIS SYSTEM AND THEREFORE IT IS QUITE DIFFICULT TO PIN DOWN THE
AREA AND TIME FOR THE BEST CHANCE OF PRECIPITATION. FOR NOW ONLY PUT
CHANCE POPS IN THE FORECAST /30 TO 40 PERCENT/. BEYOND THURSDAY...A
LOT DEPENDS ON HOW THE SYSTEM MID WEEK DEVELOPS. UNTIL WE CAN GET A
BETTER HANDLE ON THE SYSTEM WILL BE GOING WITH A MOSTLY DRY FORECAST
FOR THURSDAY NIGHT AND FRIDAY. DAYTIME HIGH TEMPERATURES WILL REMAIN
IN THE MID TO UPPER 80S WITH NIGHTTIME LOWS DROPPING INTO THE MID TO
UPPER 60S.

&&

.MARINE...

A COLD FRONT OVER THE NORTHERN GREAT LAKES WILL SETTLE OVER THE
SOUTHERN GREAT LAKES BY SATURDAY MORNING. THIS WILL PROVIDE A CHANCE
FOR THUNDERSTORMS THROUGH THE REST OF THIS EVENING ACROSS ALL WATERS
AND ON SATURDAY ACROSS THE SOUTHERN GREAT LAKES AS THE WEAKENING
FRONT STALLS. ON SUNDAY...SOUTHWEST WINDS WILL USHER IN A WARMER AND
MORE STABLE AIRMASS WHICH WILL LEAD TO GREATER STABILITY OVER THE
WATERS AND LOW WAVE HEIGHTS INTO THE START OF NEXT WEEK. THE NEXT
COLD FRONT IS NOT EXPECTED UNTIL LATE MONDAY INTO TUESDAY.

&&

.AVIATION...ISSUED 105 PM EDT FRI AUG 14 2015

SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED TO COMMENCE OVER
CENTRAL LOWER MICHIGAN IN THE NEXT 1-2 HOURS. THEY WILL SPREAD
SOUTHEAST AFTER INITIATION LIKELY AFFECTING ALL THE AIRFIELDS IN
SOME MANNER BEFORE DISSIPATING INVOF THE DETROIT METRO AREA NEAR
SUNSET. IN THE MEANTIME, WSW WIND AROUND 10KTS WILL PERSIST WITH SCT-
BKN LOW VFR. GRADIENT WILL EASE OVERNIGHT AS WINDS BACK TO A MORE S
DIRECTION. MVFR VARIETY FOG POSSIBLE TOWARD SUNRISE CONDITIONAL ON
MOISTURE DEPOSITED BY STORMS THIS AFTN.

FOR DTW...TSTORMS MAY BEGIN TO WEAKEN OR DISSIPATE AS THEY APPROACH
THE METRO AREA. NONETHELESS...FORCING AND REMNANT INSTABILITY SHOULD
BE SUFFICIENT FOR TSTORMS TO IMPACT THE AIRSPACE. OUTSIDE OF
CONVECTION, CIGS HAVE EXHIBITED A LOT OF VARIABILITY. EXPECT
PRIMARILY AOA 6KFT WITH THE POTENTIAL FOR LOW VFR CU TO DEVELOP
BENEATH THE THINNING MID-LEVEL CLOUD DECK OVER THE NEXT COUPLE OF
HOURS.

//DTW THRESHOLD PROBABILITIES...

* HIGH CONFIDENCE THAT TSTORMS WILL IMPACT KDTW AIRSPACE MAINLY 20-
  23Z.

* LOW FOR CEILINGS AOB 5KFT

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...JVC
LONG TERM....DRK/RK
MARINE.......DRK
AVIATION.....JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 14, 4:09 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
409 PM EDT FRI AUG 14 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
409 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS STORMS ARE POSSIBLE DURING THE LATE AFTERNOON
AND EVENING AS A SLOW MOVING FRONT ENTERS THE REGION. THE
STRONGEST ACTIVITY WILL APPROACH SEVERE LIMITS WITH DAMAGING WIND
GUSTS TO 60 MPH...LARGE HAIL POSSIBLY OVER AN INCH IN
DIAMETER...AND LOCALLY HEAVY RAINFALL. MOTION WILL BE NORTHWEST
TO SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON AND EVENING AS
THE FRONT TODAY STALLS NEARBY DURING SATURDAY.

WARM AND HUMID CONDITIONS WILL OCCUR SUNDAY INTO MONDAY BEFORE THE
NEXT COLD FRONT ARRIVES LATER MONDAY INTO TUESDAY. HEAT INDEX
VALUES IN THE MID TO UPPER 90S WILL BE POSSIBLE SUNDAY AFTERNOON
FOLLOWED BY A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-150900-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
409 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS STORMS ARE POSSIBLE DURING THE AFTERNOON
OVER ALL MARINE AREAS AS A FRONT MOVES SLOWLY THROUGH THE REGION.
THE STRONGEST ACTIVITY WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF
45 KNOTS AND LARGE HAIL. MOTION WILL BE NORTHWEST TO SOUTHEAST AT
20 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON AND EVENING AS
THE FRONT TODAY STALLS NEARBY DURING SATURDAY.

THE NEXT COLD FRONT IS SET TO ARRIVE LATER MONDAY INTO TUESDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DRK

In the hours before

Local storm report, Aug 14, 4:31 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     8 ESE AU GRES           44.02N 83.54W
08/14/2015  M49.00 MPH       LHZ421             MI   C-MAN STATION

&&

RKULIK
Special weather statement, Aug 14, 4:35 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT FRI AUG 14 2015

MIZ048-142230-
BAY-
435 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT BAY COUNTY...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS NEAR AUBURN. THE STORM WAS
NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDLAND...BAY CITY...AUBURN...PINCONNING...KAWKAWLIN...ESSEXVILLE...
BENTLEY...LINWOOD...MUNGER...MOUNT FOREST...BAY CITY STATE RECREATION
AREA...CRUMP AND WILLARD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4391 8404 4391 8391 4381 8392 4377 8396
      4371 8394 4367 8391 4363 8376 4363 8375
      4360 8370 4348 8370 4348 8382 4352 8382
      4355 8405 4357 8405 4357 8417 4400 8416
      4400 8405
TIME...MOT...LOC 2035Z 003DEG 3KT 4366 8409

JVC
Special weather statement, Aug 14, 5:00 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 PM EDT FRI AUG 14 2015

MIZ048-142300-
BAY-
500 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT BAY COUNTY...

AT 500 PM EDT...A STRONG THUNDERSTORM WAS OVER BENTLEY...OR 8 MILES
NORTHWEST OF PINCONNING...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDLAND...BAY CITY...AUBURN...PINCONNING...KAWKAWLIN...ESSEXVILLE...
BENTLEY...LINWOOD...MUNGER...MOUNT FOREST...BAY CITY STATE RECREATION
AREA...CRUMP AND WILLARD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4399 8405 4391 8404 4391 8391 4381 8392
      4377 8394 4377 8396 4371 8394 4367 8391
      4360 8371 4348 8370 4348 8382 4352 8382
      4352 8405 4357 8405 4357 8417 4400 8416
TIME...MOT...LOC 2100Z 306DEG 8KT 4392 8411

JVC
Special weather statement, Aug 14, 5:08 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
508 PM EDT FRI AUG 14 2015

MIZ054-142315-
TUSCOLA-
508 PM EDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TUSCOLA COUNTY...

AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GAGETOWN TO NEAR UNIONVILLE...AND MOVING SOUTH AT 5
MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
  GAGETOWN AROUND 530 PM EDT.
  CASS CITY AROUND 555 PM EDT.
  AKRON AROUND 615 PM EDT.
  FAIRGROVE AROUND 645 PM EDT.
  CARO AROUND 705 PM EDT.
  KINGSTON AROUND 715 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WATROUSVILLE...EAST
DAYTON...RICHVILLE...COLWOOD...ELLINGTON...GILFORD...WILMOT...
FOSTORIA...WISNER AND DEFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4372 8352 4370 8352 4369 8347 4367 8346
      4367 8319 4361 8311 4333 8310 4332 8335
      4324 8336 4323 8346 4322 8346 4322 8369
      4359 8370 4359 8367 4362 8362
TIME...MOT...LOC 2107Z 349DEG 6KT 4368 8327 4368 8350

JVC
Local storm report, Aug 14, 5:31 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
531 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     13 NNW BAY PARK         43.81N 83.72W
08/14/2015  M39.00 MPH       LHZ422             MI   C-MAN STATION

0450 PM     TSTM WND GST     13 NNW BAY PARK         43.81N 83.72W
08/14/2015  M47.00 MPH       LHZ422             MI   C-MAN STATION

&&

RKULIK
Special weather statement, Aug 14, 5:53 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
553 PM EDT FRI AUG 14 2015

MIZ053-142330-
SAGINAW MI-
553 PM EDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SAGINAW COUNTY UNTIL 730 PM
EDT...

AT 553 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MUNGER TO NEAR
FREELAND...AND MOVING SOUTHWEST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FREELAND AROUND 600 PM EDT.
  MERRILL AROUND 640 PM EDT.
  MARION SPRINGS AROUND 720 PM EDT.
  CHESANING AND ST. CHARLES AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...GARFIELD...
NELSON...ARTHUR...BUENA VISTA TOWNSHIP...FENMORE...INDIANTOWN...
SHIAWASSEE NATIONAL WILDLIFE REFUGE...BRANT AND SHIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4348 8437 4348 8417 4357 8417 4357 8405
      4352 8405 4352 8382 4348 8382 4348 8370
      4322 8370 4322 8393 4313 8393 4313 8437
TIME...MOT...LOC 2153Z 045DEG 11KT 4348 8383 4350 8418

JVC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:33 PM EDTSpecial Marine WarningDTX117 min
Aug 14, 3:40 PM EDTSpecial Marine WarningDTX2 hr
Aug 14, 4:27 PM EDTSpecial Weather StatementDTXTuscola78 min
Aug 14, 4:35 PM EDTSpecial Weather StatementDTXBay115 min
Aug 14, 4:36 PM EDTSpecial Marine WarningDTX84 min
Aug 14, 5:00 PM EDTSpecial Weather StatementDTXBay2 hr
Aug 14, 5:08 PM EDTSpecial Weather StatementDTXTuscola2 hr
Aug 14, 5:26 PM EDTSevere Thunderstorm WarningDTXTuscola41 min
Aug 14, 5:27 PM EDTSevere Thunderstorm WarningDTXBay46 min
Aug 14, 5:35 PM EDTSpecial Marine WarningDTX85 min
Aug 14, 5:53 PM EDTSpecial Weather StatementDTXSaginaw97 min
Aug 14, 6:06 PM EDTSevere Thunderstorm WarningDTXSaginaw42 min
Aug 14, 6:24 PM EDTFlash Flood WarningDTXSaginaw3 hr
Aug 14, 6:34 PM EDTSevere Thunderstorm WarningDTXTuscola11 min
Aug 14, 6:38 PM EDTSpecial Weather StatementDTXGenesee37 min
Aug 14, 6:40 PM EDTSevere Thunderstorm WarningDTXGenesee44 min
Aug 14, 7:12 PM EDTSevere Thunderstorm WarningDTXOakland35 min
Aug 14, 7:59 PM EDTSpecial Weather StatementDTXMacomb, Saint Clair61 min

Nearby

Flash Flood Warnings in Michigan, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.